Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 16, NWS Midland/Odessa, TX

July 15, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 15, 2007, 12:14 AM CDT for Presidio County, Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2007, 12:14 AM CDT (05:14 UTC)
Expired
Jul 15, 2007, 9:18 AM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 14, 9:30 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 14, 9:30 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
930 PM CDT SAT JUL 14 2007

.UPDATE...
CONVECTION WANING OVER THE SOUTHWEST CWA THIS EVENING AS THE LAST
VESTIGES OF AN MCV TRANSLATES SOUTH/SOUTHEASTWARD THROUGH PRESIDIO
COUNTY.  ADDITIONAL CONVECTION DROPPING SOUTH THROUGH NEW MEXICO AND
THE TEXAS PANHANDLE...BUT EXPECT THOSE STORMS TO DWINDLE BEFORE
REACHING THE CWA.  WILL KEEP ONLY TOKEN POPS GOING OVER THE WESTERN
FRINGE OF THE CWA...AND OVER PORTIONS OF SOUTHERN PRESIDIO AND
BREWSTER COUNTIES.  SINCE WEAK SURFACE RIDGE...MORE STABLE
AIR...SHOULD HOLD SWAY OVER THE AREA OVERNIGHT...NOT EXPECTING MUCH
MORE CONVECTION.

DRIER AIR HAS MOVED SOUTH INTO THE CWA THIS AFTERNOON AND EVENING.
ALTHOUGH DEWPOINTS WILL REBOUND A LITTLE...CLOUD COVER WILL BE
THINNING OVER MOST LOCATIONS AND SURFACE WINDS WILL BE FAIRLY WEAK.
THINK TEMPERATURES WILL COOL APPRECIABLY...SO HAVE  LOWERED
MINS A FEW DEGREES BELOW GUIDANCE MOST LOCATIONS.  WILL SEND AN
UPDATE SHORTLY TO REFLECT THESE CHANGES.  67

&&

.PREV DISCUSSION... /ISSUED 201 PM CDT SAT JUL 14 2007/

DISCUSSION...
COLD FRONT THAT ENTERED THE AREA YESTERDAY HAS PUSHED INTO THE
SOUTHERN CWA THIS AFTERNOON WITH A FEW STORMS ON RADAR ALONG THE RIO
GRANDE.  WILL CARRY CHANCE POPS TONIGHT SOUTH WITH ISOLATED NORTH OF
PECOS RIVER.

STILL DEALING WITH UPPER RIDGE CENTERED OVER THE 4 CORNERS REGION.
RIDGE AXIS EXPECTED TO SHIFT EASTWARD OVER THE CENTRAL PLAINS LATER
IN THE WEEK.  THIS SHOULD RESULT IN WARMER TEMPERATURES FOR THE
REGION... HOWEVER CURRENT LONG RANGE GUIDANCE HAS BELOW NORMAL
TEMPERATURES FROM MID WEEK ON... WITH HIGHS BACK INTO THE 80S ON
THURSDAY. THAT WOULD APPEAR TO BE A FRONTAL PASSAGE BUT MODELS
DEVELOP NO FRONT NEAR THE AREA.  EXPECT TO SEE LATER MOS OUTPUT
WARMER.

OTHER UPPER FEATURE OF INTEREST IS GREAT LAKES TROUGH THAT DEEPENS
THIS WEEK WITH LOW PRESSURE WORKING DOWN ALONG THE TEXAS GULF COAST.
MODELS TAKE THIS WEAKNESS AND PULL IT AROUND THE RIDGE.  WILL HAVE
TO WATCH THIS FEATURE... SUBSIDENCE ON THE WEST SIDE COULD
SUPPRESS RECENT CONVECTION.

EASTERLY SURFACE FLOW WILL CONTINUE THROUGH THE REST OF THE WEEKEND
INTO TUESDAY BECOMING MORE SOUTHERLY WEDNESDAY THROUGH END OF THE
FORECAST.  UPSLOPE FLOW WILL ACCOUNT FOR COOLER TEMPS NEXT FEW DAYS
IN POST FRONTAL CONDITIONS AND HELP TO DEVELOP STORMS OVER THE
HIGHER ELEVATIONS OUT WEST.

GUIDANCE CONTINUES TO GIVE SINGLE DIGIT POPS BUT WE HAVE HAD STORMS
ACROSS THE AREA EACH DAY.  SOME DAYS THIS PAST WEEK WE HAVE SEEN 40
TO 50 PERCENT COVERAGE DURING THE AFTERNOON.  POST FRONTAL CONDITIONS
MAY DISRUPT THIS PATTERN SOMEWHAT BUT PLAN TO CARRY AT LEAST LOW POPS
CENTRAL ON SUNDAY.

PRECIPITABLE WATER LOOKING LOWER ON MODEL SOUNDINGS BUT STILL AROUND
AN INCH... SO COULD SEE SOME LOCALLY HEAVY RAINFALL ESPECIALLY WITH
A WEAK WIND FIELD.  WILL HIGHLIGHT IN HWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              66  93  67  95  /   0  10  10  10
CARLSBAD NM                64  97  67  98  /  10  20  20  10
DRYDEN TX                  71  98  70  98  /  10  10  10  10
FORT STOCKTON TX           68  97  70  97  /  10  10  10  10
GUADALUPE PASS TX          64  90  67  91  /  10  10  10  10
HOBBS NM                   61  94  66  97  /  10  20  20  10
MARFA TX                   55  88  60  88  /  10  10  10  10
MIDLAND INTL AIRPORT TX    63  96  67  96  /   0  10  10  10
ODESSA TX                  65  97  69  97  /  10  10  10  10
WINK TX                    66 102  73 103  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

01/72
Hazardous weather outlook, Jul 14, 9:25 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 PM CDT SAT JUL 14 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-160230-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
925 PM CDT SAT JUL 14 2007 /825 PM MDT SAT JUL 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jul 14, 7:42 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT SAT JUL 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     PRESIDIO                29.56N 104.36W
07/14/2007  E60.00 MPH       PRESIDIO           TX   PUBLIC

&&

AKL
Special weather statement, Jul 14, 8:05 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT SAT JUL 14 2007

TXZ079-080-150200-
PRESIDIO VALLEY-MARFA PLATEAU-
805 PM CDT SAT JUL 14 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY.

A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM 15 MILES SOUTH OF
MARFA...TO NEAR CASA PIEDRA...TO NEAR PRESIDIO AT 805 PM CDT. THESE
STORMS ARE MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAINS...FREQUENT LIGHTNING...SMALL HAIL...AND STRONG WIND
GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS.

SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:56 PM CDTFlash Flood WarningMAFPresidio3 hr
Jul 15, 6:36 PM CDTSevere Thunderstorm WarningMAFEddy54 min

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.